Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2019, 4:19 PM MST for Mohave County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 4:19 PM MST (23:19 UTC)
- Expired
- Sep 5, 2019, 5:54 PM MST
- In force
- 95 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WGUS55 KVEF 052319 FFWVEF AZC015-060145- /O.NEW.KVEF.FF.W.0043.190905T2319Z-190906T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 419 PM MST Thu Sep 5 2019 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Southwestern Mohave County in northwestern Arizona... * Until 645 PM MST. * At 418 PM MST, Doppler radar indicated thunderstorms producing heavy rain near Chloride. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Windy Point Campground, Packsaddle Campground and Chloride. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3545 11410 3524 11415 3533 11440 3554 11418 $$ BP
2 follow-up statements
939 WGUS75 KVEF 052350 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 450 PM MST Thu Sep 5 2019 AZC015-060145- /O.CON.KVEF.FF.W.0043.000000T0000Z-190906T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 450 PM MST Thu Sep 5 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR SOUTHWESTERN MOHAVE COUNTY... At 449 PM MST, Doppler radar indicated thunderstorms producing heavy rain near Chloride have started to weaken. Flash flooding may be occuring. Some locations that will experience flooding include... Windy Point Campground, Packsaddle Campground and Chloride. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3545 11410 3524 11415 3533 11440 3554 11418 $$ BP
174 WGUS75 KVEF 060054 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 554 PM MST Thu Sep 5 2019 AZC015-060103- /O.CAN.KVEF.FF.W.0043.000000T0000Z-190906T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 554 PM MST Thu Sep 5 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY IS CANCELLED... The heavy rain has ended near Chloride. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3545 11410 3524 11415 3533 11440 3554 11418 $$ BP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:17 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 5, 2:17 PM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 217 PM PDT Thu Sep 5 2019 .SYNOPSIS...Shower and thunderstorm chances diminish tonight through Friday as the region begins to dry out. Drier and cooler weather along with afternoon breezes expected next week. && .DISCUSSION...through Wednesday. Monsoonal moisture and associated shower and thunderstorm chances will give way to fire weather concerns as cooler, drier air arrives for next week. The focus for today's thunderstorm chances has been a upper-level disturbance moving north across the region. Although leftover shower and thunderstorms from last night has resulted in abundant cloud cover, lift has been sufficient to continue to generate shower activity in southern Inyo and Nye, as well as Clark counties. Instability looks modest, even in areas that are receiving sunshine - with CAPE values generally 500 to 1500. Downdraft CAPE is around 1500, and storm motion is 15 to 20 knots to the north. Given these parameters, expect only brief periods of heavy rain with storms that do get going, with strong outflow winds the primary threat. As flow begins to shift southwesterly in response to an upper- level trough of low pressure coming onshore into the PacNW, expect drying conditions, with showers and thunderstorms limited to northern Mohave and Lincoln county for Friday. Another upper- level trough follows for Saturday into Sunday, and another for midweek next week. These will result in cooler temperatures and afternoon breezes. && .FIRE WEATHER...Scattered showers and thunderstorms across the region today will become more limited on Friday. A series of low pressure systems will begin to dry the area out over the weekend. While cooler temperatures are expected, dry air and afternoon breezes will begin to elevate fire weather concerns over the weekend into much of next week. && .AVIATION...For McCarran...Southwest winds are expected to continue through much of the afternoon, generally remaining below 10-12 knots. Low confidence on the forecast this afternoon, but some isolated to scattered showers and thunderstorms will be possible through the afternoon and early evening in and around the Las Vegas Valley, which could impact corridors to the southeast and southwest. With stronger showers and thunderstorms, gusty outflow winds will be possible which could impact the terminal. Outside of outflow winds, winds are expected to remain from the south-southwest through the overnight period. Only slight chances of a storm or two will be possible mainly along the higher terrain tomorrow and a typical valley wind pattern is expected. SCT to BKN aoa 10-12 kft will be possible through much of tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Low confidence on the forecast this afternoon, but some isolated to scattered showers and thunderstorms will be possible through the afternoon and early evening across much of the region. Slightly better chances for showers and storms to impact KBIH, KDAG, and KIGM this afternoon. With stronger showers and thunderstorms, gusty outflow winds will be possible which could impact nearby terminals. Outside of outflow winds, winds are expected to follow typical diurnal patterns, favoring a south- southwesterly direction in the afternoon. SCT to BKN aoa 10-12 kft will be possible through much of tomorrow. && .SPOTTER INFORMATION STATEMENT...Scattered thunderstorm activity is likely today. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Steele AVIATION.....Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:36 PM MST | Dust Storm Warning | VEF | Mohave | 54 min |
| Sep 4, 10:03 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 1:31 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 5, 3:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.